Matrix Mixed Mean Inequalities

  • M. Alakhrass
  • M. SababhehEmail author


The main goal of this article is to present new matrix inequalities that interpolate between different kinds of well known inequalities for positive matrices. For example, inequalities that interpolate between the celebrated matrix Heinz, Hölder and the Cauchy–Schwartz inequalities are presented. Many other results and consequences will be presented too.


Positive matrices Heinz inequality Young’s inequality Cauchy–Schwartz inequality 

Mathematics Subject Classification

15A24 15A60 15B48 26A51 47A30 



The work of M. Sababheh is supported by a sabbatical leave from Princess Sumaya University for Technology, Amman, Jordan.


  1. 1.
    Alakhrass, M.: A note on Audenaert interpolation inequality. Linear Multilinear Algebra.
  2. 2.
    Al-khlyleh, M., Kittaneh, F.: Interpolating inequalities related to a recent result of Audenaert. Linear Multilinear Algebra.
  3. 3.
    Al-Manasrah, Y., Kittaneh, F.: A generalization of two refined Young inequalities. Positivity 19, 757–768 (2015)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Ando, T.: Matrix Young inequalities. Oper. Theory Adv. Appl. 75, 33–38 (1995)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Audenaert, K.: Interpolating between the arithmetic–geometric mean and Cauchy–Schwarz matrix norm inequalities. Oper. Matrices 9, 475–479 (2015)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Bhatia, R., Davis, C.: More matrix forms of the arithmetic–geometric mean inequality. SIAM J. Matrix Anal. 14, 132–136 (1993)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Bhatia, R.: Matrix Analysis. Springer, New York (1997)CrossRefGoogle Scholar
  8. 8.
    Bhatia, R., Parthasarathy, K.R.: Positive definite functions and operator inequalities. Bull. Lond. Math. Soc. 32, 214–228 (2000)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Bhatia, R., Davis, C.: A Cauchy–Schwarz inequality for operators with applications. Linear Algebra Appl. 223, 119–129 (1995)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Bourin, J.: Some inequalities for norms on matrices and operators. Linear Algebra Appl. 292, 139–154 (1999)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Conde, C.: Young type inequalities for positive operators. Ann. Funct. Anal. 4(2), 144–152 (2013)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Hiai, F., Zhan, X.: Inequalities involving unitarily invariant norms and operator monotone functions. Linear Algebra Appl. 341, 151–169 (2002)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Hirzallah, O., Kittaneh, F.: Matrix Young inequalities for the Hilbert–Schmidt norm. Linear Algebra Appl. 308, 77–84 (2000)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Kittaneh, F.: On the convexity of the Heinz mean. Integral Equ. Oper. Theory 68, 519–527 (2010)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Kittaneh, F., Manasrah, Y.: Improved Young and Heinz inequalities for matrices. J. Math. Anal. Appl. 36, 262–269 (2010)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Kittaneh, F.: Norm inequalities for fractional powers of positive operators. Lett. Math. Phys. 27, 279–285 (1993)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Kober, H.: On the arithmetic and geometric means and on Hlder’s inequality. Proc. Am. Math. Soc. 9, 452–459 (1958)zbMATHGoogle Scholar
  18. 18.
    Kosaki, H.: Arithmetic–geometric mean and related inequalities for operators. J. Funct. Anal. 156, 429–451 (1998)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Sababheh, M.: Integral inequalities of the Heinz means as convex functions. J. Math. Inequal. 10, 313–325 (2016)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Sababheh, M.: Log and harmonically log-convex functions related to matrix norms. Oper. Matrices 10, 453–465 (2016)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Sababheh, M., Choi, D.: A complete refinement of Young’s inequality. J. Math. Anal. Appl. 440, 379–393 (2016)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Sababheh, M.: Means refinements via convexity. Mediterr. J. Math. 14, 125 (2017). MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Sababheh, M., Moslehian, M.S.: Advanced refinements of Young and Heinz inequalities. J. Number Theory 172, 178–199 (2017)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Zou, L., Jiang, Y.: A note on interpolation between the arithmetic–geometric mean and Cauchy–Schwarz matrix norm inequalities. J. Math. Inequal. 10, 1119–1122 (2016)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of SharjahSharjahUAE
  2. 2.Department of Basic SciencesPrincess Sumaya University for TechnologyAl Jubaiha, AmmanJordan

Personalised recommendations